Alert archive / Colorado / Wind Advisories in 2014

Wind Advisory 2, NWS Grand Junction, CO

March 16, 201415 counties in Colorado; 4 counties in Utah

NWS Grand Junction, CO issued this wind advisory at Mar 16, 2014, 3:05 PM MDT for 15 counties in Colorado; 4 counties in Utah. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:05 PM MDT (21:05 UTC)
In effect from
Mar 17, 2014, 12:00 PM MDT
Expired
Mar 17, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 9 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS75 KGJT 162105
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
305 PM MDT SUN MAR 16 2014

COZ001-002-021-022-UTZ022-024-027-029-170515-
/O.NEW.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...
IGNACIO...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...
BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
305 PM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* TIMING: STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS
  FROM 40 TO 50 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ023-025-170515-
/O.NEW.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
305 PM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
4 follow-up statements
680 
WWUS75 KGJT 170632
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1232 AM MDT MON MAR 17 2014

COZ001-002-021-022-UTZ022-024-027-029-171445-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...
IGNACIO...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...
BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
1232 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS 
  FROM 40 TO 50 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED
  AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH 
  ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ023-025-171445-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
1232 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 
  PM. 

* WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS 
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED
  AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH 
  ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
419 
WWUS75 KGJT 170931
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
331 AM MDT MON MAR 17 2014

COZ001-002-UTZ027-029-171745-
/O.UPG.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
/O.NEW.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
331 AM MDT MON MAR 17 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS
  OF 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA.
  HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS
  SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006>008-011-014-020-171745-
/O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GUNNISON...CIMARRON...GATEWAY...NUCLA
331 AM MDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS 
  FROM 45 TO 55 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA
  INCLUDING CANYONS OF I-70. HIGH PROFILE VEHICLES TRAVELING ON
  NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-009-017-UTZ028-171745-
/O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...MONTICELLO AND VICINITY
331 AM MDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ021-022-UTZ022-024-171745-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT...
VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
331 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS 
  FROM 40 TO 50 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ023-025-171745-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
331 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 
  PM. 

* WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS 
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
125 
WWUS75 KGJT 171640
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1040 AM MDT MON MAR 17 2014

COZ001-002-UTZ027-029-180300-
/O.CON.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1040 AM MDT MON MAR 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 
  PM. 

* WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS 
  OF 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA.
  HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006>008-011-014-020>022-UTZ022-024-180300-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...
MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT
1040 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM.

* WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS 
  FROM 40 TO 50 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA.
  HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED
  ROADS SHOULD USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ023-025-180300-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
1040 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 
  PM. 

* WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS 
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED
  AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH 
  ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-009-017-UTZ028-180300-
/O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...MONTICELLO AND VICINITY
1040 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 
  PM. 

* WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS 
  FROM 50 TO 60 MPH AT TIMES.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED
  AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH 
  ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
122 
WWUS75 KGJT 180259
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
859 PM MDT MON MAR 17 2014

COZ001-002-UTZ027-029-180400-
/O.EXP.KGJT.HW.W.0001.000000T0000Z-140318T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
859 PM MDT MON MAR 17 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

COZ006>008-011-014-020>022-UTZ022-024-180400-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...
MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT
859 PM MDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

UTZ023-025-180400-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
859 PM MDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

COZ003-009-017-UTZ028-180400-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...MONTICELLO AND VICINITY
859 PM MDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:57 PM MDT, 8 minutes earlier.

Area forecast discussion, Mar 16, 2:57 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT SUN MAR 16 2014

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
ISSUED AT 256 PM MDT SUN MAR 16 2014

A LARGE RIDGE OVER THE INTERMOUNTAIN WEST HAS CAUSED AN ALMOST
PICTURE PERFECT DAY WITH A FEW CLOUDS UP NORTH AND THE OCCNL GUSTY
WIND BUT BY AND LARGE...A NICE DAY TO END THE WEEK. THIS ALL
CHANGES SIGNIFICANTLY TOMORROW WITH SOME SNOW RETURNING TO THE
MOUNTAINS THOUGH THE MOST NOTICEABLE CHANGE WILL BE THE RETURN OF
WINDY CONDITIONS TO EASTERN UTAH AND THE WESTERN SLOPE.

STARTING MONDAY MORNING...A STRONG SW-NE ORIENTED JET STREAK OF
120KTS WILL START MOVING ACROSS THE CWA SUPPORTING A STRONG COLD FRONT
AT THE SURFACE. BEFORE THIS HAPPENS...SWLY FLOW WILL ALLOW TEMPS
TO REACH SEVERAL DEGREES ABOVE CLIMO. AS FAR AS PRECIP IS
CONCERNED...PROGRESSIVE MODEL RUNS HAVE LOWERED QPF AMTS WITH THE
FRONT SO HAVE FOLLOWED SUIT FOR THE NRN AND CENT MTNS WITH ABOUT 3
TO 5 INCHES EXPECTED AT THE HIGHER ELEVATIONS STARTING AROUND NOON
WITH THE HEAVIEST SNOW EXPECTED AROUND 6PM BEFORE SNOWFALL BECOMES
MORE OROGRAPHIC AND SHOWERY IN NATURE AS SUPPORT SHIFTS EASTWARD.
NAM12 DOES SHOW SOME CAPE WITH LI/S AROUND -2 FROM 3PM ONWARDS SO
SOME CONVECTION IS POSSIBLE BUT NOT COMPLETELY SOLD ON IDEA SO
LEFT MENTION OF TSTORMS OUT OF FORECAST. THOSE AREAS NOT NEAR THE
MTNS MAY SEE A PASSING SHOWER WITH FROPA OCCURRING BETWEEN NOON UP
NORTH AND 6PM DOWN SOUTH. H7 TEMPS IN THE PRE-FRONTAL ENVIRONMENT
MONDAY WILL VARY FROM 0C UP NORTH TO 3C DOWN SOUTH AND BY TUESDAY
MORNING...H7 TEMPS WILL HAVE DROPPED TO -10C TO -13C.

H7 WINDS START PICKING UP MONDAY MORNING AS THE FRONT APPROACHES
AND THE GRADIENT TIGHTENS. H7 WINDS ARE FORECAST TO RUN BETWEEN 40
TO NEAR 60KTS IN SOME PLACES AND WITH GOOD MIXING EXPECTED DUE TO
CAA AND THE APPROACHING FRONT...SOME OF THESE WINDS WILL BE
REALIZED AT THE SFC. WILL ISSUE WIND ADVISORIES FOR ALL EASTERN UT
ZONES AND ALSO EXTREME NRN AND SRN VALLEY ZONES FROM NOON TOMORROW
THROUGH 9PM. QUITE POSSIBLE THAT MORE ZONES MAY NEED TO BE ADDED
WITH SOME HIGH WIND WARNINGS ALSO IN THE REALM OF POSSIBILITY
ESPECIALLY FOR OUR EXTREME NRN ZONES NEAR THE WYOMING BORDER.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM MDT SUN MAR 16 2014

UPPER TROUGH MOVING AWAY TO THE EAST ON TUESDAY LEAVING COLDER NW
FLOW OVER OUR AREA. COLD AIR INSTABILITY AND NORTHWESTERLY OROGRAPHICS
SHOULD KEEP ISOLATED TO SCATTERED SHOWERS OVER AND AROUND THE
NORTHERN AND CENTRAL CO MTNS AND EASTERN UINTA MTNS IN RESIDUAL
MOISTURE. HIGH TEMPS ON TUESDAY WILL BE 10-15 DEGREES COLDER THAN ON
MONDAY. A TRAILING WAVE EMBEDDED IN THE CYCLONIC FLOWS COMES ACROSS
TUE NIGHT...BUT DIMINISHING MOISTURE AND THE LOSS OF DAYTIME HEATING
SHOULD END ANY LINGERING SHOWERS TUE EVENING.

DRY WEATHER IS ANTICIPATED WED-FRI AS THE FLOW ALOFT BECOMES MORE
WESTERLY. SOME MID/HIGH CLOUDS WILL STREAM IN FROM THE PACIFIC AS
DISTURBANCE TRACKS TO OUR NORTH THU-FRI. IT MAY BE A BIT BREEZY
ACROSS NW CO WED AND THU AFTERNOONS AS THIS DISTURBANCE PASSES.
MODELS SHOW A COUPLE OF EMBEDDED LOW-AMPLITUDE WAVES TRACKING A
LITTLE FARTHER SOUTH THIS WEEKEND FOR A SLIGHT CHANCE TO CHANCE OF
PRECIPITATION MAINLY OVER THE MTNS SAT-SUN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 256 PM MDT SUN MAR 16 2014

VFR CONDITIONS WILL CONTINUE THROUGH 18Z MONDAY THOUGH CLOUDS WILL
BE ON THE INCREASE UP NORTH. MOUNTAIN TOP WINDS WILL ALSO BE WINDY
TODAY WITH TURBULENCE EXPECTED NEAR MOUNTAIN PEAKS. ANOTHER ROUND
OF WIDESPREAD GUSTY WINDS EXPECTED FROM ABOUT 18Z MONDAY ONWARDS
WITH AREAS NORTH OF I-70 SEEING THE STRONGEST WINDS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.
&&

SHORT TERM...TGR
LONG TERM...JAD
AVIATION...TGR
Hazardous weather outlook, Mar 16, 5:31 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
531 AM MDT SUN MAR 16 2014

COZ001>014-017>023-UTZ022>025-027>029-171200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
531 AM MDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON
AND EVENING. THIS FRONT WILL BRING WINDY CONDITIONS ALONG WITH AN
INCREASING CHANCE FOR RAIN AND SNOW THROUGH THE DAY MONDAY AND
INTO MONDAY NIGHT. SNOW SHOWERS WILL LINGER OVER THE NORTHERN
COLORADO MOUNTAINS ON TUESDAY AS WINDS DIMINISH. DRY AND WARMER
CONDITIONS ARE THEN EXPECTED TO MOVE IN FOR THE REMAINDER OF WORK
WEEK. THE NEXT CHANCE FOR RAIN AND SNOW WILL ARRIVE OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 16, 9:32 AM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
932 AM MDT SUN MAR 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     SNOW             MONUMENT (HIGHWAY 550)  37.97N 107.66W
03/16/2014  M2.0 INCH        OURAY              CO   CAIC

            TOTAL 24 HOUR SNOWFALL.

&&

EVENT NUMBER GJT1400778

RENWICK
Local storm report, Mar 16, 9:33 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
933 AM MDT SUN MAR 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             MOLAS PASS              37.73N 107.70W
03/16/2014  M2.0 INCH        SAN JUAN           CO   CAIC

            TOTAL 24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1400780

RENWICK
Local storm report, Mar 16, 9:34 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
934 AM MDT SUN MAR 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             COAL BANK PASS          37.70N 107.78W
03/16/2014  M1.0 INCH        SAN JUAN           CO   CAIC

            TOTAL 24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1400781

RENWICK
Local storm report, Mar 16, 10:39 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1039 AM MDT SUN MAR 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     NON-TSTM WND GST 2 SW SWAMP ANGEL        37.88N 107.74W
03/16/2014  M79 MPH          SAN JUAN           CO   MESONET

            NEAR RED MOUNTAIN PASS

&&

EVENT NUMBER GJT1400782

RENWICK

Nearby

Wind Advisories in Colorado, 2014Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.